Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 10, NWS Jackson, KY

April 26, 201611 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 26, 2016, 11:32 PM EDT for 11 counties in Kentucky. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2016, 11:32 PM EDT (03:32 UTC)
Expired
Apr 27, 2016, 12:15 AM EDT
In force
43 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bath County, KY, Breathitt County, KY, Estill County, KY, Jackson County, KY, Lee County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Powell County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 55 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 11:38 PM EDTTSTM WND DMG2 W Mount Sterling, KYA LARGE TREE LIMB WAS BLOWN ONTO 2000 WINCHESTER ROAD MOUNT STERLING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 6:45 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2016-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 435 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2016-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
435 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

602 
WUUS53 KJKL 270332
SVRJKL
KYC011-025-065-109-129-165-173-175-189-197-237-270415-
/O.NEW.KJKL.SV.W.0010.160427T0332Z-160427T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1132 PM EDT TUE APR 26 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
  MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHWESTERN MORGAN COUNTY IN SOUTHEASTERN KENTUCKY...
  WOLFE COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHERN OWSLEY COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHWESTERN JACKSON COUNTY IN SOUTHEASTERN KENTUCKY...
  WEST CENTRAL BREATHITT COUNTY IN SOUTHEASTERN KENTUCKY...
  LEE COUNTY IN SOUTHEASTERN KENTUCKY...
  POWELL COUNTY IN EAST CENTRAL KENTUCKY...
  ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHEASTERN BATH COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 1215 AM EDT

* AT 1132 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM UPPER SPENCER TO ALCORN...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MOUNT STERLING...STANTON...IRVINE...BEATTYVILLE...FRENCHBURG...CAMPTON...
  BOONEVILLE...JEFFERSONVILLE...CAMARGO...CLAY CITY...FINCASTLE...RAVENNA...
  WELLINGTON...CAMPSITES IN THE INDIAN CREEK AREA OF THE DANIEL BOONE
  NATIONAL FOREST...LANE...LOWER SPENCER...CRESSMONT...STOLL...VADA AND
  IDA MAY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 13 AND 51.
 INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS 107 AND 111.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3807 8348 3805 8350 3804 8346 3802 8348
      3806 8337 3806 8329 3744 8356 3755 8417
      3757 8409 3764 8413 3767 8409 3778 8411
      3781 8408 3784 8410 3783 8400 3787 8403
      3787 8402 3793 8397 3803 8403 3809 8400
TIME...MOT...LOC 0332Z 280DEG 36KT 3803 8385 3757 8405 

HAIL...<.75IN
WIND...60MPH
 
$$

KAS
2 follow-up statements
474 
WWUS53 KJKL 270402
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1202 AM EDT WED APR 27 2016

KYC109-173-270411-
/O.CAN.KJKL.SV.W.0010.000000T0000Z-160427T0415Z/
MONTGOMERY KY-JACKSON KY-
1202 AM EDT WED APR 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY AND NORTHWESTERN
JACKSON COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN AND EAST CENTRAL KENTUCKY.

LAT...LON 3807 8348 3805 8350 3804 8346 3802 8348
      3806 8337 3806 8329 3744 8356 3754 8387
      3760 8383 3768 8386 3776 8384 3781 8381
      3787 8379 3795 8368 3805 8364
TIME...MOT...LOC 0401Z 280DEG 36KT 3798 8350 3752 8371 

$$

KYC011-025-065-129-165-175-189-197-237-270415-
/O.CON.KJKL.SV.W.0010.000000T0000Z-160427T0415Z/
MENIFEE KY-MORGAN KY-WOLFE KY-OWSLEY KY-BREATHITT KY-LEE KY-
POWELL KY-ESTILL KY-BATH KY-
1202 AM EDT WED APR 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR MENIFEE...NORTHWESTERN MORGAN...WOLFE...NORTHEASTERN OWSLEY...
WEST CENTRAL BREATHITT...LEE...EASTERN POWELL...EAST CENTRAL ESTILL
AND SOUTHEASTERN BATH COUNTIES...

AT 1201 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SCRANTON TO LOWER BUFFALO...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BEATTYVILLE...FRENCHBURG...CAMPTON...BOONEVILLE...FINCASTLE...WELLINGTON...
CAMPSITES IN THE INDIAN CREEK AREA OF THE DANIEL BOONE NATIONAL
FOREST...LANE...WILLOW SHOALS...CRESSMONT...STOLL...VADA...LEROSE...IDA MAY...
ST. HELENS...ZACHARIAH...KOOMER RIDGE CAMPGROUND...ROGERS...AIREDALE AND
BLAZE.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 26
AND 51.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3807 8348 3805 8350 3804 8346 3802 8348
      3806 8337 3806 8329 3744 8356 3754 8387
      3760 8383 3768 8386 3776 8384 3781 8381
      3787 8379 3795 8368 3805 8364
TIME...MOT...LOC 0401Z 280DEG 36KT 3798 8350 3752 8371 

HAIL...<.75IN
WIND...60MPH
 
$$

DJ
456 
WWUS53 KJKL 270416
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1216 AM EDT WED APR 27 2016

KYC011-025-065-129-165-175-189-197-237-270426-
/O.EXP.KJKL.SV.W.0010.000000T0000Z-160427T0415Z/
MENIFEE KY-MORGAN KY-WOLFE KY-OWSLEY KY-BREATHITT KY-LEE KY-
POWELL KY-ESTILL KY-BATH KY-
1216 AM EDT WED APR 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR MENIFEE...NORTHWESTERN
MORGAN...WOLFE...NORTHEASTERN OWSLEY...WEST CENTRAL BREATHITT...
LEE...EASTERN POWELL...EAST CENTRAL ESTILL AND SOUTHEASTERN BATH
COUNTIES HAS EXPIRED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN AND EAST CENTRAL KENTUCKY.

LAT...LON 3807 8348 3805 8350 3804 8346 3802 8348
      3806 8337 3806 8329 3744 8356 3754 8387
      3760 8383 3768 8386 3776 8384 3781 8381
      3787 8379 3795 8368 3805 8364
TIME...MOT...LOC 0414Z 280DEG 36KT 3798 8350 3752 8371 

$$

KAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 11:01 PM EDT, 31 minutes earlier.

Area forecast discussion, Apr 26, 11:01 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1101 PM EDT TUE APR 26 2016

.UPDATE...
ISSUED AT 1101 PM EDT TUE APR 26 2016

MADE MINOR CHANGES TO ACCOUNT FOR LATEST OBS TRENDS. NO
SIGNIFICANT CHANGE TO THE FORECAST.

UPDATE ISSUED AT 855 PM EDT TUE APR 26 2016

UPDATED FORECAST ELEMENTS TO BLEND IN THE REALITY OF EARLY
EVENING. THUNDERSTORMS OVER THE NORTHERN PART OF THE AREA WERE
MAKING ONLY VERY SLOW SOUTHWARD PROGRESS. OTHER STORMS OVER
WESTERN KY WERE MAKING THEIR WAY EASTWARD...AND IF THEY HOLD
TOGETHER WILL EVENTUALLY PRODUCE PRECIP FURTHER SOUTH IN THE JKL
FORECAST AREA BETWEEN ABOUT 03Z AND 06Z. HOWEVER...THERE HAS BEEN
AN OVERALL WEAKENING TREND.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 313 PM EDT TUE APR 26 2016

KEEPING AN EYE ON A LOT OF DIFFERENT WEATHER FEATURES TODAY.
FIRST...A STALLED OUT FRONTAL BOUNDARY PRESENTLY RESIDES ACROSS
CENTRAL INDIANA INTO SOUTHERN OHIO...WITH SCATTERED SHOWERS AND
STORMS FIRING OFF ALONG THIS BOUNDARY. FARTHER TO THE WEST...A
BOWING MCS IS WORKING EAST-SOUTHEAST INTO WESTERN MISSOURI. THIS
BOW HAS BEEN RESPONSIBLE FOR SEVERAL DAMAGING WIND GUSTS AND SOME
HAIL. ITS NOW PUSHING ACROSS THE ST LOUIS AREA. SEVERE
THUNDERSTORM WATCHES HAVE BEEN ISSUED AHEAD OF THIS BOWING SYSTEM
INTO WESTERN KENTUCKY. MUCH OF SOUTHERN/EASTERN KENTUCKY REMAINS
CAPPED WITH NOT CONVECTION PRESENTLY. HOWEVER...CAP HAS WEAKENED
SUFFICIENTLY IN NORTHERN KENTUCKY...MAINLY ALONG AND NORTH OF I-64
TO ALLOW SOME SHOWERS TO POP UP. THESE SHOWERS WON'T HAVE A
BOUNDARY TO FOCUS THE INSTABILITY...SO REALLY NOT EXPECTING MUCH
OUT OF THESE OTHER THAN A QUICK PASSING SHOWER.

MAIN SHOW WILL LIKELY COME AS THE MCS OUT WEST PUSHES ACROSS
KENTUCKY AND INTO EASTERN KENTUCKY LATER THIS EVENING. THIS SYSTEM
WILL TAKE THE BOUNDARY TO OUR NORTH AND DRAG IS SOUTHWARD...WITH
WIDESPREAD SHOWERS AND STORMS WORKING ACROSS THE AREA...ESPECIALLY
AFTER 00Z. LATEST HRRR/ARW/NMM ALL ARE VERY SIMILAR IN THE
HANDLING OF THE MCS...AND THEY HAVE IT BREAKING APART AS IT
CROSSES CENTRAL AND EASTERN KENTUCKY. WITH THIS IN MIND...HAVE
GONE CATEGORICAL WITH POPS FOR OUR WESTERN/NORTHERN
AREAS...TRAILING OFF TO LOWER POPS IN THE SOUTHEAST...TO ACCOUNT
FOR THE WEAKENING SYSTEM.

IN THE WAKE OF THE MCS...EXPECTING SOME SUBSIDENCE TO OVERSPREAD
EASTERN KENTUCKY...PRODUCING A LULL IN SHOWER/STORM CHANCES.
HOWEVER...WITH THE BOUNDARY REMAINING IN OUR VICINITY...AND
POSSIBLY OVER EASTERN KENTUCKY INTO TOMORROW...HAVE KEPT SOME
ISOLATED SHOWERS IN THE FORECAST. BY TOMORROW...QUESTION CENTERS
AROUND WHAT HAPPENS WITH THE FRONT SITTING OVER THE AREA...WITH
SOME RIDGING ALOFT. WHILE MODELS CONTINUE TO SUGGEST MORE
SHOWERS...HARD PRESSED TO FIND MUCH SUPPORT SYNOPTICALLY FOR ANY
SHOWERS. IN FACT...DEPENDING ON WHERE THE FRONT SETS UP...WE MAY
HAVE LOTS OF CLOUDS TO LIMIT INSTABILITY. FOR THIS REASON...WILL
STAY LOW ON THE POPS THROUGH TOMORROW. BETTER FORCING WILL ARRIVE
LATE IN THE DAY AS A SHORTWAVE TROUGH PUSHES TOWARDS THE AREA
ALONG WITH A PEAK IN DAYTIME INSTABILITY MAY ALLOW FOR SOME BETTER
SHOWER/STORM COVERAGE. AS THIS TROUGH AXIS PASSES WEDNESDAY
NIGHT...SHOULD SEE ANOTHER DECENT CHANCE FOR MORE COVERAGE IN
SHOWERS AND STORMS...BEFORE IT EXITS EAST LATE AT NIGHT.
OVERALL...EXPECT MILD CONDITIONS TO CONTINUE TONIGHT THROUGH
WEDNESDAY NIGHT WITH LOWS AROUND 60 AND HIGHS INTO THE 70 ON
WEDNESDAY.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 451 PM EDT TUE APR 26 2016

THE MODELS HAVE COME INTO BETTER AGREEMENT THROUGH THE LONG TERM
PERIOD...WITH AN ACTIVE WEATHER PATTERN STILL LOOKING ON TRACK FOR
OUR AREA THROUGH EARLY NEXT WEEK. AN UPPER LEVEL WAVE WILL
GRADUALLY DAMPEN AS IT HEADS NORTHEAST AND THEN EAST FROM THE
PLAINS TO NEW ENGLAND BY FRIDAY. UPPER LEVEL RIDGING WILL THEN
MOVE IN ACROSS THE MISSISSIPPI VALLEY...BRINGING A DRY END TO THE
WORK WEEK. MEANWHILE...ANOTHER TROUGH WILL BE TAKING SHAPE ACROSS
THE WESTERN CONUS...WITH SHORT WAVE ENERGY EJECTING EASTWARD. SOME
OF THIS ENERGY WILL INTERACT WITH A NORTHERN STREAM TROUGH ACROSS
EASTERN CANADA AND ALLOW FOR TROUGHING TO EXPAND FURTHER SOUTH
INTO THE EASTERN CONUS BY EARLY NEXT WEEK.

SCATTERED SHOWERS AND A FEW STORMS WILL BE POSSIBLE ON THURSDAY
ACROSS EASTERN KENTUCKY AS THE MAIN SHORT WAVE TROUGH SWINGS
THROUGH THE OHIO VALLEY. THE BEST FORCING WILL BE NORTH...HOWEVER
THERE SHOULD BE ENOUGH MODEST FORCING TO TAKE ADVANTAGE OF A
WEAKER CAP DURING AFTERNOON HEATING. PRECIP CHANCES WILL WIND DOWN
THURSDAY NIGHT AS THE WAVE EXITS AND RIDGING STARTS BUILDING IN
FROM THE WEST. FRIDAY AND FRIDAY NIGHT WILL BE DRY...BEFORE
ADDITIONAL MOISTURE AND FORCING ARRIVE FROM THE WEST ON SATURDAY.
THE ECMWF AND GFS HAVE COME INTO BETTER AGREEMENT WITH THE
TIMING...SO DID NOT STRAY TOO FAR FROM THE BLENDED GUIDANCE. THE
BEST RAIN CHANCES WILL OCCUR SUNDAY INTO SUNDAY EVENING AS A MORE
DEFINED SHORT WAVE TROUGH MOVES ACROSS THE OHIO AND TENNESSEE
VALLEYS. TROUGHING WILL LINGER INTO AT LEAST MONDAY AND POSSIBLY
TUESDAY...JUSTIFYING CHANCE POPS...HOWEVER 12Z RUNS HAVE SHOWN
MORE OF A POTENTIAL REPRIEVE BY TUESDAY. FOR NOW...HAVE UNDERCUT
THE GIVEN BLENDED POPS SOMEWHAT UNTIL THERE IS MORE CONFIDENCE.

TEMPERATURES WILL AVERAGE ABOVE NORMAL THROUGH THE END OF THE
WEEK...AND THEN LOOK TO COOL SLIGHTLY BACK CLOSER TO SEASONAL
NORMALS BY EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 855 PM EDT TUE APR 26 2016

THUNDERSTORMS WERE AFFECTING THE NORTHERN PORTION OF THE FORECAST
AREA AT TAF ISSUANCE...BUT STRUGGLING TO MAKE MUCH SOUTHWARD
PROGRESS. ANOTHER AREA OF THUNDERSTORMS WAS MOVING EAST OUT OF
WESTERN KY...AND IF IT HOLDS TOGETHER...WILL BRING THE ACTION TO
AREAS FURTHER SOUTH BETWEEN ABOUT 03Z AND 06Z. STORMS MAY BRING
LOCALIZED IFR WITH GUSTY WINDS AND HAIL...ESPECIALLY OVER THE
NORTHERN PART OF THE AREA THIS EVENING. THE EVENTUAL EVOLUTION OF
THE PRECIPITATION IS UNCLEAR. AN EVENTUAL DECLINE IS
EXPECTED...WITH A RELATIVE LULL ON WEDNESDAY MORNING. WITH DAYTIME
HEATING...ADDITIONAL DEVELOPMENT MAY OCCUR WEDNESDAY
AFTERNOON...BUT CONFIDENCE IN TIMING/LOCATION IS NOT HIGH.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...HAL
SHORT TERM...KAS
LONG TERM...GEOGERIAN
AVIATION...HAL
Hazardous weather outlook, Apr 26, 7:27 PM EDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
727 PM EDT TUE APR 26 2016

KYZ044-050>052-058>060-068-069-079-080-104-106>120-280230-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-
FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-
PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
727 PM EDT TUE APR 26 2016

...SEVERE THUNDERSTORM WATCH 111 IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL AFFECT THE REGION TONIGHT. THE STRONGEST STORMS
MAY CONTAIN LARGE HAIL AND DAMAGING WIND...MAINLY DURING THE
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH
THURSDAY EVENING...AND AGAIN FROM SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ083>088-280230-
WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
INCLUDING THE CITIES OF...MONTICELLO...STEARNS...WHITLEY CITY...
CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
CUMBERLAND...HARLAN
727 PM EDT TUE APR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH
THURSDAY EVENING...AND AGAIN FROM SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KAS/GEOGERIAN/HAL

In the hours before

Local storm report, Apr 26, 7:43 PM EDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
743 PM EDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     HAIL             PEASTICKS               38.16N 83.70W
04/26/2016  M1.00 INCH       BATH               KY   LAW ENFORCEMENT

&&

JCARICO
Special weather statement, Apr 26, 7:55 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
755 PM EDT TUE APR 26 2016

KYZ052-104-106-270045-
ROWAN-ELLIOTT-MORGAN-
755 PM EDT TUE APR 26 2016

...A STRONG THUNDERSTORM WILL AFFECT ROWAN...ELLIOTT...MORGAN...

AT 754 PM EDT...A STRONG THUNDERSTORM WAS OVER PELFREY...OR NEAR
MOREHEAD...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MOREHEAD...SANDY HOOK...STEELE...MINOR...CROCKETT...CHRISTY...WAGNER STORE...
LYTTEN...ELAMTON...NEWFOUNDLAND...CLEARFIELD...HAMM...WRIGLEY...
ELLIOTTVILLE...LITTLE SANDY...LENOX...BLAZE...VALE...PELFREY AND CRIX.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN AND EAST CENTRAL KENTUCKY.

&&

LAT...LON 3822 8330 3821 8330 3821 8328 3819 8326
      3819 8324 3820 8323 3815 8297 3790 8310
      3810 8349 3824 8342
TIME...MOT...LOC 2354Z 291DEG 23KT 3813 8337

AR
Special weather statement, Apr 26, 8:13 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
813 PM EDT TUE APR 26 2016

KYZ050>052-060-106-270100-
ROWAN-MONTGOMERY-BATH-MENIFEE-MORGAN-
813 PM EDT TUE APR 26 2016

...A STRONG THUNDERSTORM WILL AFFECT ROWAN...MONTGOMERY...BATH...
MENIFEE...MORGAN...

AT 813 PM EDT...A STRONG THUNDERSTORM WAS OVER PRESTON...OR NEAR
OWINGSVILLE...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MOREHEAD...OWINGSVILLE...FRENCHBURG...MARSHALL...SALT LICK...DAN...LOWER
SPENCER...PEASTICKS...BIG WOODS...CLEARFIELD...BOURBON FURNACE...PRESTON...
CROOKS...MOORE'S FERRY...RAMEY...WALKERS CROSSING...HOPE...SLATE VALLEY...
STEPSTONE AND COGSWELL.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
116 AND 137.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN AND EAST CENTRAL KENTUCKY.

&&

LAT...LON 3820 8341 3792 8341 3801 8385 3818 8383
      3819 8365 3817 8364 3819 8363
TIME...MOT...LOC 0013Z 273DEG 18KT 3808 8374

AR
Special weather statement, Apr 26, 9:08 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
908 PM EDT TUE APR 26 2016

KYZ058-059-270145-
ESTILL-POWELL-
908 PM EDT TUE APR 26 2016

...A STRONG THUNDERSTORM WILL AFFECT ESTILL...POWELL...

AT 908 PM EDT...A STRONG THUNDERSTORM WAS OVER KIMBRELL...OR 7 MILES
WEST OF STANTON...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
STANTON...CLAY CITY...IRON MOUND...VAUGHNS MILL...HARDWICK...HARGETT...
ROGERS CHAPEL...CRESSY...SPOUT SPRINGS...KNOWLTON...PILOT...ROSSLYN...CAT
CREEK...FURNACE...KIMBRELL...POWELL VALLEY...COTTAGE FURNACE...WISEMAN
CROSSING STATION...FOX AND WALTERSVILLE.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 16
AND 27.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
EAST CENTRAL KENTUCKY.

&&

LAT...LON 3774 8376 3774 8409 3777 8409 3784 8405
      3783 8404 3784 8402 3783 8402 3784 8400
      3787 8403 3786 8401 3787 8400 3789 8378
TIME...MOT...LOC 0108Z 267DEG 21KT 3782 8400

KAS
Special weather statement, Apr 26, 11:05 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1105 PM EDT TUE APR 26 2016

KYZ044-050>052-058>060-068-069-079-080-106-108-111-112-114-116-
270345-
JACKSON-LAUREL-LEE-BATH-WOLFE-ESTILL-FLEMING-BREATHITT-ROWAN-
ROCKCASTLE-MONTGOMERY-OWSLEY-MENIFEE-MORGAN-POWELL-CLAY-PULASKI-
1105 PM EDT TUE APR 26 2016

AT 1104 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES EAST OF CYNTHIANA TO NEAR PARIS TO 6 MILES
SOUTHWEST OF WINCHESTER TO 6 MILES SOUTHWEST OF RICHMOND TO 7 MILES
EAST OF LIBERTY...AND MOVING EAST AT 60 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTH CENTRAL...SOUTHEASTERN AND EAST CENTRAL KENTUCKY.

&&

LAT...LON 3840 8341 3819 8326 3781 8335 3757 8348
      3710 8401 3723 8473 3736 8456 3733 8451
      3748 8445 3747 8438 3754 8435 3757 8409
      3781 8410 3781 8412 3782 8409 3783 8400
      3793 8397 3812 8408 3832 8384 3845 8398
TIME...MOT...LOC 0304Z 277DEG 53KT 3839 8417 3820 8416 3792 8426 3768
8438 3731 8479

AR

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 8:13 PM EDTSpecial Weather StatementJKLBath47 min
Apr 26, 8:20 PM EDTAreal Flood AdvisoryJKLBath, Elliott, Montgomery, Rowan115 min
Apr 26, 9:06 PM EDTAreal Flood AdvisoryJKLBath, Rowan114 min
Apr 26, 9:08 PM EDTSpecial Weather StatementJKLPowell37 min
Apr 26, 11:05 PM EDTSpecial Weather StatementJKLBath, Estill, Fleming, Jackson, Lee, Menifee and 6 more40 min
Apr 26, 11:38 PM EDTSpecial Weather StatementJKLClay, Jackson, Laurel, Owsley, Pulaski, Rockcastle and 1 more22 min
Apr 26, 11:59 PM EDTSpecial Weather StatementJKLClay, Jackson, Knox, Laurel, McCreary, Owsley and 2 more31 min
Apr 27, 12:12 AM EDTSpecial Weather StatementJKLBreathitt, Magoffin, Morgan, Wolfe33 min
Apr 27, 12:40 AM EDTSpecial Weather StatementJKLElliott, Johnson, Martin35 min
Apr 27, 12:44 AM EDTSpecial Weather StatementJKLBreathitt, Clay, Floyd, Knott, Leslie, Magoffin and 1 more31 min
Apr 27, 1:12 AM EDTSpecial Weather StatementJKLFloyd, Johnson, Knott, Martin, Pike63 min
Apr 27, 1:41 AM EDTSpecial Weather StatementJKLHarlan34 min
Apr 27, 3:46 PM EDTSpecial Weather StatementJKLMcCreary59 min
Apr 27, 4:13 PM EDTSpecial Weather StatementJKLClay, Knox, Laurel, Whitley62 min
Apr 27, 5:01 PM EDTSpecial Weather StatementJKLJackson, Owsley, Rockcastle59 min
Apr 27, 5:18 PM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle23 min
Apr 27, 5:38 PM EDTSpecial Weather StatementJKLPulaski67 min
Apr 27, 5:39 PM EDTSpecial Weather StatementJKLPulaski66 min
Apr 27, 6:12 PM EDTSpecial Weather StatementJKLRockcastle63 min
Apr 27, 6:19 PM EDTSevere Thunderstorm WarningJKLPulaski41 min
Apr 27, 7:30 PM EDTSpecial Weather StatementJKLMcCreary60 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.